Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 15, 2008, 2:49 PM PDT. It took effect at Mar 16, 2008, 8:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2008, 2:49 PM PDT (21:49 UTC)
- In effect from
- Mar 16, 2008, 8:00 AM PDT
- Expired
- Mar 16, 2008, 7:12 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 152149 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 249 PM PDT SAT MAR 15 2008 NVZ013-161300- /O.NEW.KLKN.WI.Y.0008.080316T1500Z-080317T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 249 PM PDT SAT MAR 15 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR NORTHERN NYE COUNTY FROM 8 AM TO 9 PM PDT SUNDAY. THE STORM SYSTEM OVER THE AREA TODAY WILL CONTINUE TO MOVE EAST THROUGH SUNDAY. THIS WILL ALLOW STRONG GUSTY NORTH WINDS TO DEVELOP OVER NORTHERN NYE COUNTY ON SUNDAY. WIND SPEEDS OF 20 TO 35 MPH AND GUSTS NEAR 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HARMER
3 follow-up statements
000 WWUS75 KLKN 161008 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 308 AM PDT SUN MAR 16 2008 NVZ013-170015- /O.CON.KLKN.WI.Y.0008.080316T1500Z-080317T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 308 AM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY. THE STORM SYSTEM OVER THE AREA WILL MOVE EAST THIS MORNING. THIS WILL ALLOW STRONG GUSTY NORTHWEST WINDS TO DEVELOP OVER NORTHERN NYE COUNTY. WIND SPEEDS OF 20 TO 35 MPH AND GUSTS NEAR 50 MPH ARE EXPECTED. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 162216 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 316 PM PDT SUN MAR 16 2008 NVZ013-170400- /O.CON.KLKN.WI.Y.0008.000000T0000Z-080317T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 316 PM PDT SUN MAR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... AS AN UPPER LEVEL LOW CONTINUES TO MOVE EAST TODAY... STRONG NORTH WINDS OF 25 TO 35 MPH AND GUSTS NEAR 45 MPH WILL CONTINUE OVER NORTHERN NYE COUNTY THROUGH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 170212 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 712 PM PDT SUN MAR 16 2008 NVZ013-170315- /O.CAN.KLKN.WI.Y.0008.000000T0000Z-080317T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 712 PM PDT SUN MAR 16 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA ACROSS NORTHERN NYE COUNTY THIS EVENING...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. NORTHERLY WINDS OF 15 TO 25 MPH WILL STILL BE COMMON THROUGH MUCH OF THE NIGHT. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 15, 3:47 AM PDT, 11 hours 2 minutes earlier.
Area forecast discussion, Mar 15, 3:47 AM PDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 347 AM PDT SAT MAR 15 2008 .SYNOPSIS...A STRONG STORM SYSTEM WILL BRING CONTINUED SNOW SHOWERS TO NORTHERN AND CENTRAL NEVADA TODAY.ILL SHIFT EAST INTO UTAH SUNDAY...LEAVING FLURRIES AND STRONG NORTH WINDS IN ITS WAKE. TEMPERATURES WILL BEGIN TO RECOVER ACROSS THE SILVER STATE TUESDAY. && .SHORT TERM...TODAY THROUGH MONDAY. CURRENT RADAR LOOP SHOWS ANOTHER ROUND OF SNOW SHOWERS PUSHING EAST ACROSS NORTHERN LANDER AND EUREKA...AND ELKO COUNTIES. THE SHORT-RANGE MODELS AGREE ON THE FOCUS FOR SNOW SHOWERS SHIFTING SOUTH INTO CENTRAL NEVADA THIS AFTERNOON AND EVENING AS THE UPPER SUPPORT FROM A 130KT JET SHIFTS RAPIDLY SOUTHEAST OUT OF THE AREA. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE NIGHT ACROSS CENTRAL PORTIONS...BUT CURRENT MODEL TRENDS ARE FOR LOWER QPF. WHAT WAS LOOKING LIKE HEAVY SNOWFALL ACROSS SOUTHEAST WHITE PINE COUNTY TONIGHT AND SUNDAY MORNING NOW APPEAR TO BE SHIFTED EAST INTO UTAH. HOWEVER...WILL KEEP FAIRLY GOOD SNOWFALL TOTALS FAR SOUTHEAST FOR THE TIME BEING. SNOWFALL AMOUNTS THRU TONIGHT ACROSS THE FCST AREA SHOULD BE UNDER ADVISORY CRITERIA EVERYWHERE. WINDS WILL BE AN ISSUE SUNDAY...ESPECIALLY CENTRAL NEVADA...AND ELKO COUNTY EAST OF THE RUBIES. WINDS WILL BE OUT OF THE NORTH AT 20 TO 30 MPH WITH AFTERNOON GUSTS TO 40 MPH IN THESE AREAS. HIGH PRESSURE WILL BEGIN BUILDING IN MONDAY. REA .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. GFS ENSEMBLE MEMBERS IN PRETTY GOOD AGREEMENT THRU MIDWEEK...THEN DIVERGE AFTERWARD. OPERATIONAL 00Z RUN SEEMS TO FIT WELL WITH ECMWF WITH STRONGEST S/WV SLIDING ACROSS NORTHERN NV FRI. MAIN MESSAGE FOR THE WEEK IS ZONAL FLOW WITH MILD DAYTIME TEMPS AND LOCALLY BREEZY AFTERNOONS. DAYTIME TEMPS PEAK WED AS DIRTY RIDGE AXIS SLIDES ACROSS NV. PLENTY OF MID LEVEL MOISTURE TRAVERSES NORTHERN NV THRU THE PERIOD WITH SOME LIGHT SHOWERS POSSIBLE DAILY MAINLY OVER NORTHERN MOUNTAINS. TIMING OF S/WVS DIFFICULT AT BEST DURING THE PERIOD WITH FAST ZONAL FLOW. APPEARS TO BE ONE WEAK S/WV BRUSHING NORTHERN NV WED NIGHT...THEN THE STRONGER S/WV ARRIVES LATE THU AND EARLY FRI. BAROCLINIC ZONE PASSAGE APPEARS LIKELY WITH THE THU NIGHT FEATURE WITH TEMPS DROPPING BACK BELOW NORMAL BY FRI. KBB. && .AVIATION...VFR CONDITIONS EXPECTED MOST AREAS OF CENTRAL NV TODAY... BUT CONDITIONS WILL DETERIORATE NORTH TO SOUTH THRU THE AFTERNOON. HIGHLY VARIABLE CONDITIONS ARE EXPECTED IN THE NORTH TODAY WITH SNOW SHOWERS OCCASIONALLY DROPPING CEILINGS AND VSBYS TO IFR CONDITIONS. IN THE NORTH...THE LOWEST CONDITIONS ARE EXPECTED THIS MORNING WITH SOME IMPROVEMENT THIS AFTERNOON. MTN OBSCUREMENT WILL BE A PROBLEM ESPECIALLY NORTH OF HIGHWAY 50 ALL DAY. BY TONIGHT...LOOK FOR AREAS OF IFR DEVELOPING IN EAST CENTRAL NV ESPECIALLY SOUTHEAST WHITE PINE COUNTY WITH INCREASING SNOW SHOWERS. && LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Mar 15, 2:31 AM PDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 231 AM PDT SAT MAR 15 2008 CORRECTION TO ADD WINDS TO SUNDAY FORECAST NVZ013-030>037-160945- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 231 AM PDT SAT MAR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SNOW SHOWERS ARE EXPECTED TODAY ACROSS NORTHERN NEVADA... SPREADING SOUTH INTO CENTRAL NEVADA THIS AFTERNOON. BRIEF HEAVY SNOW WILL ACCOMPANY SOME OF THE SHOWERS THIS MORNING. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED IN NORTHERN NEVADA WITH LOCAL AMOUNTS TO 5 INCHES IN MOUNTAINOUS AREAS. BY TONIGHT...SHOWERS WILL DECREASE IN THE NORTH...BUT INCREASE ACROSS EASTERN WHITE PINE COUNTY. THE HEAVIEST SNOWFALL IN WHITE PINE COUNTY IS EXPECTED IN THE GREAT BASIN NATIONAL PARK AREA WITH LOCAL AMOUNTS UP TO 4 INCHES POSSIBLE LATE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SNOW SHOWERS WILL GRADUALLY DECREASE FROM THE NORTH SUNDAY. DRIER AND WARMER WEATHER IS ANTICIPATED MONDAY THROUGH MIDWEEK WITH A SOME LIGHT SHOWERS POSSIBLE IN EXTREME NORTHERN NEVADA. NORTHWEST WINDS ARE EXPECTED ACROSS CENTRAL AND EASTERN NEVADA SUNDAY WITH SPEEDS OF 20 TO 30 MPH AND STRONGER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. KBB
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.